MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 MICROEZ MICROINTRODUCER SAFETY KIT 3.5F; INTRODUCER, CATHETER

C.R. BARD, INC. (BASD) -3006260740 MICROEZ MICROINTRODUCER SAFETY KIT 3.5F; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by customer that accessed brachial vessel without difficulty (attempted to verify needle in vessel with us and did see blood return) - guidewire would only advance about cm (axilla region).Attempted to insert 3 fr gault introducer (smaller introducer) which would not dilate into vessel.Pulled dilator out of introducer and attempted to just insert dilator (gradually increase opening) but had no luck.Then tried the 3.5 mst introducer (comes in kit with guidewire that fractured).Again was unable to get introducer/dilator to go into the vein.Attempted to remove introducer and met resistance, so pulled guidewire and introducer back out at the same time.On removal saw the guidewire unravel and broken piece of wire near tip of the introducer.When attempting to pull guidewire back it would come out about 1 -2 cm then suck back in.Gps (general pediatric surgery) was called and fellow came to bedside and was eventually able to pull out wire.Xray obtained and no internal guidewire noted on xray.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a fractured guidewire is confirmed; however, the exact cause is unknown.Four photographs of a guidewire and a microintroducer were returned for evaluation.An initial visual observation of the photographs showed a guidewire inserted into a patient.A microintroducer could be seen in two of the returned photographs; however, no damage could be seen on the microintroducer in either photograph.The guidewire was observed to be unraveled, which indicated the core wire of the guidewire was broken.There were no distinguishing features in the returned photographs of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by customer that accessed brachial vessel without difficulty (attempted to verify needle in vessel with us and did see blood return) - guidewire would only advance about cm (axilla region).Attempted to insert 3 fr gault introducer (smaller introducer) which would not dilate into vessel.Pulled dilator out of introducer and attempted to just insert dilator (gradually increase opening) but had no luck.Then tried the 3.5 mst introducer (comes in kit with guidewire that fractured).Again, was unable to get introducer/dilator to go into the vein.Attempted to remove introducer and met resistance, so pulled guidewire and introducer back out at the same time.On removal saw the guidewire unravel and broken piece of wire near tip of the introducer.When attempting to pull guidewire back it would come out about 1 -2 cm then suck back in.Gps (general pediatric surgery) was called and fellow came to bedside and was eventually able to pull out wire.Xray obtained and no internal guidewire noted on xray.No other information was provided.

Brand Name
MICROEZ MICROINTRODUCER SAFETY KIT 3.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20164092
Report Number3006260740-2024-05043
Device Sequence Number20673910
Product Code DYB
UDI-Device Identifier00801741038433
UDI-Public(01)00801741038433(11)230614(17)270531(10)REHR1245
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0828935
Device Lot NumberREHR1245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown